Post ablation update

Had ablation early September last year and have been doing great. I have reduced my Bisoprolol from 5 to 2.5mg per day a month ago as per docs instructions to see how things go. J have not had any AF, but more ectopics and strangely, my heart doesn't feel quite so rock steady. I'm great though, but wondering if I should go back up to 5mg a day . My EP suggested I might remain on Bisoprolol for the long term as it is 'protective' Comments??

Thankyou

11 Replies

oldestnewest
  • Stay with it for now . I found it took me several weeks to gradually wean myself off the drugs I was on. If you had been walking with a broken leg and a crutch for months you wouldn't suddenly throw the crutch away. My personal view only.

  • Hi, I'm going through similar. Since ablation 2 June last year, AF free so far. I continued with 1.25 Bisoprolol and have had 3 attempts to do without it. November, Christmas and just recently. On all three occasions I experienced long runs, 2 days or so, of ectopic beats and with them some of the miserable AF type symptoms I had when on full blown AF. The last two attempts I did gradually reduce, cut in half, then every other day. It's only 1.25mg but tried it that way. Back on Biso for two days now, still feeling a bit fragile and not quite with it. Yes, that feeling that the heart isn't rock steady. Going to speak with arrhythmia nurse. There are a few older posts on here try searching for ectopics after ablation, seems not uncommon.

  • Thanks, I guess it's still early days, but I guess I mustn't rush it. Thanks for your reply 😊

  • When one decreases Bisoprolol one often gets slightly worse symptoms for a while, so it may be best to stay on 2.5 for a bit longer to see if it all settles down. Alternatively you could try an extra 1.25 ie 3.75mg. Why take more than you need?

  • I think I will give it all time to get back to normal 😊 Thanks for your comment

  • Are you qualified to prescribe drugs?

  • If I was I hope I would know better than to do so on a forum!

    Read Lindabob's question again: she is reducing already according to her doctor's instructions, but is expressing uncertainty and inviting comments. Perhaps my comments were expressed a little tersely, but I stand by them. Why is she considering only 2.5mg or 5mg - when somewhere in between might suit her better? I always find it helpful to read other peoples' comments - then one knows better what to discuss with the doctor when one does manage to see them!

  • To clear up a misunderstanding. My EP said to try 2.5mg. If that did not work then to go back up to 5mg. I would of course need to see my GP, so that he could re prescribe. No way would I mess with advice or drugs.

  • I had ablation last week and was told to stop taking biso and flecanide "cold turkey". I was taking biso sometimes to control fast HR during sleep. But we are all different. So yes check with your EP if biso can be safely discontinued or greatly reduced.

  • Ooooooo that sounds scary, hope it all works out well for you😊

  • Listen to your EP!

You may also like...